... the migraine so I only take it if I'm on the verge of going to the ER. I know they can cause a rebound migraines and I'm constantly trying to figure out if I'm having a rebound or actual migraine. How many days in a row do you have to take fioricet before the rebound thing starts? And then how long to do I have to stay off the fioricet afterwards? I'd try exedrin, but they mess up my already sensitive stomach and they make me a nervous wreck. This is the time of yr the migraines are the most frequent since I live in the midwest where the weather than change in a matter of hours
In some people it can cause rebound headaches with the first dose. Yes, it is hard to tell if it is rebound or just another headache. I can only say to use them sparingly. Are you sure that you are having migraines and that it is not allergies? Sinus headaches can be pretty severe and they wont respond to Imitrex. Have you tried taking an antihistamine/decongestant or maybe even a daily antihistamine like Zyrtec during this time of the year? I know when I lived in Missouri and the Oak pollen used to give me wicked headaches this time of year. Zyrtec worked better for me than Claritin but you might try a few different ones to see if they help. Usually if you dont respond to Imitrex then it is not a true migraine, just a severe headache. Not all severe headaches are migraines. You need to figure out what kind of headache you are having so you can treat it properly.
If they come mainly this time of year, I would almost suspect allergies. Have you kept a headache diary? It can be time consuming but it might help you get to the root cause. Journal each day the quality of headache, the weather, what you ate, what meds you took and how you responded and where you are in your menstrual cycle. It may help you find a pattern. Once you know what triggers the headache it is much easier to treat.
My neurologist has told me not to take it more than 2 times a week. In fact, if you take any pain reliever more than 2 times a week, you can risk rebound migraines. But Fioricet is known to be especially bad with rebound migraines, so I suppose even once a week could be a problem. If you are having bad headaches more than twice a week, then you need to get a daily preventative migraine medication from your doctor to treat it before you get into a cycle of constant migraines. The changes in weather can affect migraines too. If you don't react well to imitrex or exedrin, then ask your doctor for another pain killer. Even if the daily meds help you, you could get an occasional migraine.
You could certainly try the antihistamines, but if your migraine is so severe that you feel that you could need to go to the ER, then it's NOT from your sinuses. I had a proven sinus infection from a CT scan. I had a second opinion from an Ear, Nose and Throat doctor, a pulmonologist and 2 neurologists who all told me that sinuses cannot cause severe migraines. Those are all specialists. But the first Ear Nose Throat doctor told me to get surgery, but that it might not help. Boy was he right, the fraud.
Also if you wait too long as a headache is developing, it gets a life of its own. You don't say that the imitrex didn't work, but the posting before mine references that. I can tell you that when my migraines get terrible, even going to the ER and getting the morphine and other meds through an IV only bring down my migraines a point or two out of the 10 rating. So timing is very important to get the pain reliever before you feel that it is so bad that you might need to go to the ER.
So start with the daily preventative meds, far safer and better than the strong pain pills. If those don't work, there are other remedies. Let me know what works out for you. I would really like to know. Good luck.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 27 Sep 2010 • 4 answers
Posted 13 Mar 2012 • 10 answers
My daughter is 12 and started having migraines a month ago. Her dr. just prescribed her Fioricet. Do
Posted 1 Feb 2013 • 2 answers
Posted 14 May 2013 • 2 answers
Posted 5 Nov 2013 • 4 answers